Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


renal problems
Jun 13, 2008

Just been advised to have a renal biopsy due to excess protein in 24 hr. urinalysis. There is some back pain. After nnrtis for 15 yrs, what is expected? Thanks Dr.H.

Response from Dr. Henry

The most common causes of protein in the urine in HIV+ persons is HIV nephropathy (most often in African Americans) or diabetes but many other conditions can cause it (thus the need for a renal biopsy to help pin point the proper diagnosis). Of the HIV drugs tenofovir is the one most linked to specific kidney problems at a low rate overall. KH



Previous
Androgel and Gynecomastia
Next
Norvir side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement